Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 63, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 29, 2024, 7:09 PM EDT for Gadsden County, Florida. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2024, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 29, 2024, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:00 PM EDT | FLASH FLOOD | 2 N Gibson, FL | Public reports water over the roadway on Rich Bay Rd via Facebook. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WGUS52 KTAE 292309
FFWTAE
FLC039-300115-
/O.NEW.KTAE.FF.W.0063.240729T2309Z-240730T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
709 PM EDT Mon Jul 29 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northeastern Gadsden County in Big Bend Florida...
* Until 915 PM EDT.
* At 709 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen over the last two hours. Additional rainfall
amounts of 1 to 2.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tallahassee, Havana, Quincy, Florence, Shady Rest, Littman,
Freemont, Branchville, Scotland, Quincy Airport, Dogtown, Santa
Clara and Gibson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3050 8442 3053 8446 3060 8461 3063 8461
3066 8460 3067 8458 3068 8451 3067 8448
3064 8444 3062 8440 3061 8437 3059 8435
3059 8437 3055 8439 3052 8439 3051 8441
3050 8440
FLASH FLOOD...RADAR INDICATED
$$
KOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:07 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 29, 3:07 PM EDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 307 PM EDT Mon Jul 29 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER... .NEAR TERM... (Through Tuesday) Issued at 219 PM EDT Mon Jul 29 2024 Numerous showers and storms are developing across the area this afternoon and will continue through this evening. Hi-res guidance suggests that a loosely-organized MCS may materialize over northern or central Georgia that may move southward late this afternoon into the evening hours. Given some slightly drier air in the mid-levels entering the forecast area (PWATs closer to 1.8 to 2.0 inches), there could be a slightly better chance for gusty winds in storms. An isolated severe storm cannot be ruled out, and the Storm Prediction Center has introduced a Marginal Risk of severe weather (level 1 of 5) for our Alabama and Georgia counties. Storms are also moving just fast enough to help mitigate a flash flood risk, but this still is possible if storms end up training. Once storms end tonight, we should be mostly quiet outside of some showers and storms developing toward daybreak over the waters. Can't rule out patchy fog either over Alabama and Georgia, but confidence is a bit too low to include explicitly in the forecast. Lows will be in the mid to upper 70s. For Tuesday, mid-level ridging shifts westward over the southern plains and lower Mississippi Valley, entrenching us in northerly to northwesterly flow. A weak shortwave looks to pivot around the ridge, which may bring another MCS down toward our area tomorrow afternoon or evening. Confidence is a bit lower given high dispersion among the CAMs. But, there looks to be more dry air in the mid-level that could help increase the gusty wind potential. Otherwise, typical summerlike storms will develop in the morning near the coast, then spread inland during the afternoon. Highs will be in the lower to middle 90s with heat index values peaking around 105-110. Have held off on any Heat Advisory issuance given uncertainties in rain/cloud coverage and start times. If one were to be issued, confidence is highest in the Florida counties. && .SHORT TERM... (Tuesday night through Wednesday night) Issued at 219 PM EDT Mon Jul 29 2024 Upper level ridging builds in from the Arklatex region which will begin to usher slightly drier air to the region. PWATs are forecast to potentially fall to about 1.6-2.2", with the lower values being found more over SE AL and SW GA. At the surface and lower levels, we'll still have some influence of onshore flow that supports sea breeze convection. Precip chances remain highest in the FL counties at about 50-70% during the afternoon, while the GA and AL counties are closer to 40-50% due to the drier air and ridging building back in. Highs for Wednesday will be in the mid 90s, with heat index values ranging 105-113 degrees, perhaps locally in the FL counties. These values place us within or well within Heat Advisory conditions; however, temperatures will be dependent on cloud cover and precipitation. && .LONG TERM... (Thursday through Sunday) Issued at 219 PM EDT Mon Jul 29 2024 Upper level ridging will build on Thursday and try to hold through Friday evening. This is when a shortwave trough tries to barrel through the upper midwest into the Great Lakes region, with upper level troughing then sitting to our north. At the surface a weak front will try to advance into the southeast perhaps making it to just north of our AL and GA counties on Sunday into Monday. Precip chances for the work week will be like our typical summer like storms. Chance for showers and storms increase over the weekend as the troughing sets up. Temperatures during this period flirt with heat advisory conditions but will be dependent on cloud cover and precip chances. && .AVIATION... (18Z TAFS) Issued at 117 PM EDT Mon Jul 29 2024 Scattered TSRA will continue developing near the TAF sites through the afternoon. A perhaps more organized cluster of storms could move southward through the terminals late this afternoon into the evening; thus have extended VCTS to 00-02z at all sites. VFR conditions otherwise til sunrise. Some patchy fog may develop near DHN, ABY, and VLD around sunrise with VFR resuming afterward. Isolated TSRA could develop near ECP mid to late morning. && .MARINE... Issued at 219 PM EDT Mon Jul 29 2024 Each evening and morning will feature rain showers and thunderstorms over our waters, diminishing as the day continues. These storms may feature gusty and erratic winds with waterspouts possible. Light and variable winds are expected to persist through the forecast period. Seas remain calm around 1 to 2 feet through the entirety of the forecast. && .FIRE WEATHER... Issued at 219 PM EDT Mon Jul 29 2024 Dispersions will be fair over the next few days with generally light and variable winds. Daily chances for showers and storms, starting near the coast in the morning then spreading inland in the afternoon, will continue over the next few days. These storms will be capable of producing frequent lightning, heavy rain, and gusty and erratic winds. Fire weather concerns remain minimal.&& .HYDROLOGY... Issued at 219 PM EDT Mon Jul 29 2024 A Marginal Risk (level 1 of 4) for excessive rain remains hoisted over the region today. The SPC mesoanalysis page generally shows PWATS around 2.1-2.3", with PWATs near 1.9" just to our north in SE AL. This will support heavier showers and thunderstorms; however, storms this afternoon have been moving substantially faster than they have the previous few days. This may cut down on the nuisance and flash flooding risk, unless storms train. Tomorrow, PWATs may continue to have a downward trend due to north and northwesterly flow. Precip chances start off in a more typical summer like fashion in the morning, with perhaps an MCS moving through later in the afternoon or evening. With drier air and faster storm motions, flash flooding chances will hinder on slower moving storms or occur where areas have already seen substantial amounts of rain the past few days. Mid to late week, ridging builds back and tries to hold over the region. This should act as a suppressant for widespread thunderstorm development. Storms will be dependent on the sea breeze, lingering boundaries from prior convection, or breaking the cap. This puts us back towards our typical summer like convection and where we monitor for nuisance and localized flash flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 76 94 / 40 70 20 60 Panama City 78 92 79 93 / 50 60 20 50 Dothan 75 94 76 95 / 40 70 10 50 Albany 74 94 75 95 / 50 60 20 40 Valdosta 75 94 76 96 / 40 60 20 50 Cross City 75 93 75 94 / 40 70 20 70 Apalachicola 78 90 79 90 / 40 70 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Young SHORT TERM...KR LONG TERM....KR AVIATION...Young MARINE...KR FIRE WEATHER...Young HYDROLOGY...KR
In the hours before
Special weather statement, Jul 29, 5:12 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
512 PM EDT Mon Jul 29 2024
GAZ156-157-292200-
Decatur GA-Grady GA-
512 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DECATUR AND
SOUTHERN GRADY COUNTIES THROUGH 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or 8 miles east of Bainbridge, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Whigham, Attapulgus, Climax, Laingkat, Calvary, Reno, Princes
Still, Moncrief, Amsterdam, Nickleville, and Beachton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3098 8429 3071 8410 3069 8451 3096 8451
3100 8443
TIME...MOT...LOC 2112Z 334DEG 17KT 3091 8442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Jul 29, 5:15 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Mon Jul 29 2024
ALZ066>069-FLZ009-011-GAZ142-155-292200-
Dale AL-Henry AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
Seminole GA-Early GA-
515 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DALE...SOUTHWESTERN
HENRY...EASTERN GENEVA...HOUSTON...NORTHWESTERN JACKSON...
NORTHEASTERN HOLMES...NORTHWESTERN SEMINOLE AND SOUTHWESTERN EARLY
COUNTIES THROUGH 600 PM EDT/500 PM CDT/...
At 514 PM EDT/414 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Cowarts, or 7 miles east of Dothan, moving south at
20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cottonwood, Graceville, Dothan, Headland, Taylor, Midland City,
Kinsey, Ashford, Slocomb, Cowarts, Webb, Columbia, Pinckard, Malone,
Malvern, Rehobeth, Grimes, Avon, Esto, and Napier Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3130 8503 3096 8492 3089 8519 3095 8564
3130 8560 3136 8524
TIME...MOT...LOC 2114Z 339DEG 19KT 3120 8529
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Jul 29, 5:51 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
551 PM EDT Mon Jul 29 2024
ALZ068-069-FLZ009-011-013-016-017-026-GAZ155>157-292245-
Geneva AL-Houston AL-Liberty FL-Holmes FL-Gadsden FL-Calhoun FL-
Jackson FL-Leon FL-Decatur GA-Seminole GA-Grady GA-
551 PM EDT Mon Jul 29 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN GENEVA AND SOUTHEASTERN
HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...JACKSON AND NORTHEASTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN COUNTY IN BIG
BEND FLORIDA...NORTHEASTERN HOLMES COUNTY IN THE PANHANDLE OF
FLORIDA...NORTH CENTRAL LIBERTY AND NORTHEASTERN LEON COUNTIES IN BIG
BEND FLORIDA...DECATUR...GRADY AND SEMINOLE COUNTIES IN SOUTHWESTERN
GEORGIA THROUGH 645 PM EDT/545 PM CDT/...
At 551 PM EDT/451 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Slocomb to 13 miles
northwest of Chattahoochee to 6 miles northeast of Havana. Movement
was south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Cottonwood, Florida State University, Tallahassee
Community College, Quincy, Havana, Marianna, Graceville, Bainbridge,
Midway, Donalsonville, Florida A and M, Cairo, Taylor, Slocomb,
Whigham, Doak Campbell Stadium, Chattahoochee, Greensboro, and West
Bainbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8566 3104 8492 3105 8458 3086 8408
3039 8411 3049 8472 3070 8543 3078 8543
3079 8548 3083 8549 3085 8567
TIME...MOT...LOC 2151Z 345DEG 17KT 3106 8564 3086 8497 3067 8432
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Jul 29, 6:39 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
639 PM EDT Mon Jul 29 2024
GAZ147-148-292315-
Berrien GA-Cook GA-
639 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT COOK AND SOUTHWESTERN BERRIEN
COUNTIES THROUGH 715 PM EDT...
At 639 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sparks, or near Adel, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Adel, Sparks, Cecil, Reed Bingham State Park, Cottle, Cook Co A/P,
New Lois, Massee, Barneyville, Greggs, Pine Valley, Flat Ford, Wagon
Wheel, and Laconte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3103 8323 3103 8347 3104 8349 3105 8350
3105 8351 3116 8355 3118 8354 3120 8351
3124 8351 3126 8347 3127 8336 3121 8328
3116 8325 3111 8323
TIME...MOT...LOC 2239Z 340DEG 8KT 3119 8345
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERSpecial weather statement, Jul 29, 6:41 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
641 PM EDT Mon Jul 29 2024
FLZ011-013-016-017-026-GAZ155-156-292330-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Leon FL-Decatur GA-
Seminole GA-
641 PM EDT Mon Jul 29 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
GADSDEN...NORTH CENTRAL LIBERTY AND CENTRAL LEON COUNTIES IN BIG BEND
FLORIDA...SOUTHWESTERN DECATUR AND SOUTH CENTRAL SEMINOLE COUNTIES IN
SOUTHWESTERN GEORGIA THROUGH 730 PM EDT/630 PM CDT/...
At 640 PM EDT/540 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northwest of
Chattahoochee to near Quincy to near Tallahassee. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Florida State University, Midway, Tallahassee Community
College, Quincy, Havana, Florida A and M, Greensboro, Doak Campbell
Stadium, Chattahoochee, Sneads, Gretna, Grand Ridge, Lake Bradford,
Rock Bluff, Ocheesee, Juniper, Douglas City, Gaither Community
Center, and Tallahassee Memorial Hosp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8502 3045 8473 3032 8412 3053 8410
3070 8462 3087 8501 3076 8506
TIME...MOT...LOC 2240Z 327DEG 23KT 3076 8493 3061 8465 3052 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Jul 29, 6:58 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
558 PM CDT Mon Jul 29 2024
ALZ068-FLZ007-009-292345-
Geneva AL-Holmes FL-North Walton FL-
558 PM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GENEVA AND
NORTHWESTERN HOLMES COUNTIES THROUGH 645 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Geneva, Miller Crossroads, Leonia, Eunola, Barker Store, Cerrogordo,
Lytle, Bethlehem, Prosperity, Marl, Gritney, Arrant Settlement,
Sweetgum Head, Royals Crossroads, Geneva Municipal A/P, Vaughanville,
Smith Crossroads, Hickory Hill, Izagora, and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3105 8608 3112 8599 3111 8588 3090 8569
3081 8583 3080 8603
TIME...MOT...LOC 2258Z 334DEG 18KT 3103 8597
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:32 PM EDT | Areal Flood Advisory | TAE | Walton | 118 min |
| Jul 29, 10:10 AM EDT | Special Marine Warning | TAE | 95 min | |
| Jul 29, 3:39 PM EDT | Special Marine Warning | TAE | 66 min | |
| Jul 29, 4:36 PM EDT | Areal Flood Advisory | TAE | Franklin, Wakulla | 114 min |
| Jul 29, 4:55 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 29, 5:51 PM EDT | Special Weather Statement | TAE | Gadsden, Jackson, Leon | 54 min |
| Jul 29, 6:01 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 44 min |
| Jul 29, 6:35 PM EDT | Areal Flood Advisory | TAE | Gadsden, Leon | 115 min |
| Jul 29, 6:41 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 49 min |
| Jul 29, 6:58 PM EDT | Special Weather Statement | TAE | Holmes | 47 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.